Hi Suzy I found 2 toenails had split at the sides today, this is despite continuing with onicolife drops, which I found made my nails very strong during chemo. I have glued the 2 bits together with nail glue, so nothing can get between the 2 parts & possibly pull the nail off. NOT a great development I have to say. Also dyed my hair with DF Watercolours & I have been tangoed by their dark blonde. I said to my husband, at least it's a colour rather than Old Lady, which I have been sporting for the last 6 months, but it's not a great look. Have agreed to go to a party tonight & really wish I hadn't. I am absolutely exhausted after a trip to Eastbourne yesterday thanks to Southern train drivers work to rule. The carrot top will no doubt invite more annoying hair platitudes "oh your hair looks nice" which it clearly does not. This stupid BC just keeps on & on & on giving. 😩. BHope the party cheers me up (misery guts today) xx
my first thread so forgive me if it makes no sense!
my oncologist is dismissive of herceptin side effects, he believes that it is the remains of chemo wearing off
i'm still undecided
definitely get localised pain to injection site for a few days
as for fatigue have just had herceptin 4/18 and think things are improving but I think (like this whole experience) you get good and bad times
i was such a keen runner before my breast cancer that I kept trying to run (albeit slower) through chemo and now herceptin
i really believe it has helped, particularly with reducing fatigue, muscle stiffness and makes me feel better about myself
i know it isn't possible for everyone to exercise but even on bad days I have come back feeling better than when I went out!
Just thought I'd add what I've found. I have subcut injections and am on number 12 this Friday. I have been having dizzy spells which the onc has put down to Herceptin. Have also started to lose the skin on my fingers and my nails are very flaky and brittle. Like Bibi I am also losing my eyebrows and eyelashes. Not great news as they have only just grown back after chemo. The only other side effect is tiredness which has gradually worsened over the treatment. I still mangae to get to the gym and also cycle to work. These side effects are very minor in comparison to the alternative of having no treatment.
No problems Jenjen. My oncologist said the good news about heart damage due to Heceptin is that it is usually heals once the drug is stopped -that's why they give rest periods from it. Certainly was the case for me echocardiogram a few months later showed it had completely healed. Still on drugs which am told have to take to give protection. Walking helps and is advisable done in the flat to start with but am sure you know all of this already 😀😀 xx
Thanks for posting that Jen. I am exactly the same. Herceptin on Monday & knackered at the weekend. My husband moans I am busy with my friends all week playing tennis & golf then have nothing left for him energy wise at the weekends. Good to know it's the H. I also have had no side effects apart from the above. xx
Hey Jen Jen -great to hear that you are doing pretty well. Herceptin is a great treatment. I think the vast majority of people do really well on it. I spoke to a lady when I was in the treatment room and she had been on it three years with no problems so far 😊😊.
I was unlucky in that it did cause some problems but my heart has healed. My BP and fast rate are being well treated with tablets which have been lowered so far twice so am optomistic that eventually I will come off them all together. If it does eventually start to affect your heart they simply take you off it for a while to let your heart recover then restart it again -a couple of ladies have said this who are in your situation. They both recovered well.
I am on my 18th Herceptin for secondary breast cancer with bone & liver mets so on it for as long as it works - a long time I hope! I have been lucky so far & not had any bad side effects. I have an ECHO every 7 months to check my heart & have to trust that everything is going along as it should. Do give this drug a chance yes I do get very tired but I'd rather be tired & alive!
Take care, love Helen xx
Hi Kate, I had my 6th Herceptin last week, the first one without chemo or radio going on in the background and I too struggled with the side effects you described, especially fatigue. There seems to be mixed views on the SEs of Herceptin: if you read the info on this website or Macmillan the drug sounds like a walk in the park, whereas Cancer Research UK list side effects that sound a lot like chemo (perhaps wave this in front of your onc!): http://www.cancerresearchuk.org/about-cancer/cancers-in-general/treatment/cancer-drugs/trastuzumab#c...
Sadly I don't have any tips but my side effects have begun to ease a week on from the injection and hope you are beginning to feel better.
HI Ladies, I am currently on number 10 of 18 Herceptin, and it seems that with every passing injection the side effects get worse, Flu symptons, sore throat and exhaustion. My Oncologist says that Herceptin has minimal side effects... so then I feel like a wimp. So are other people having the same issues and if so any top tips that might help ?. The thought of another 6 months of this is getting me down. Thanks
Gardengodess -sounds like you have had a tough time. Taxol chemos are very tough so it was unfair of them to tell you otherwise!!
I've been on Herceptin for 6 months.
Most people are fine on it and don't have side effects though some people do experience flue like symptoms, fatigue or loose stools. Most are fine. A very small percentage can experience heart damage (believe it's something like 0.5- 1%) -unfortunately I've been one of those -am told I should recover in time.
You should be carefully monitored with Mugga or Echocardiograms to check you. It's all about lowering reoccurance BC rates and Herceptin has a good track record for this. I had a Mugga scan before starting treatment -they do this to check your heart but also to give them a baseline.
Hope this helps -you might want to ring BCC helpline and they can talk your concerns through with you.
I am most interested to hear from all regarding side effects of herceptin. After completing A/C-T (4 rounds each) and surgery with 37 daily rounds of radiation to start within weeks, I get a call from my surgeon informing me that part of the tumor that was removed was HER2+. She told me I would be on Herceptin for a year and to call my oncologist to make arrangements, she also assured me that side effects were no big deal! This "no big deal" with side effects was a routine I had heard before. A/C-T was horrific, ( oncologist I fired told me that "this chemo does not make you sick"), I could not work, I could not breathe, I could not eat, some days I could barely move. Finally 4 weeks after the last Taxol treatment and Neutasta injection, I was bouncing back., went back to work, there was a routine once again to my life and I was feeling GREAT! I had surgery, we got a great path report and I made all the appointments I needed to make, oncology radiologist, mammo, phsiatrist, PT. and then the "call". Since I have been completely blindsided by the Doc's regarding side effects, I thought I would ask my fellow sisters what their experiences are with this drug. I have been assured by both the surgeon and the oncologist that there are no side effects. When I spoke to the oncologist yesterday evening and shared my concerns regarding the listed side effects associated with the drug, he pooh, poohed me. Am I in for a rude awakening? From what I am reading here, it does not look too promising and I have to be on this for a year!
Hi, posting on behalf of my mum. She started on herceptin in July and has recently begun to have heart palpitations early morning, every morning, around roughly the same time, waking her up. She's also suffering bad nausea and extreme fatigue that's left her housebound. She was pretty fine up until the end of her radio - still leaving the house, driving, going to shops, working in the garden etc, now she can barely get down the stairs most days (she's only 60). All bloods, ct scans and heart monitor are clear and missing one round of herceptin didn't make any difference to her symptoms. can it really be this bad? Oncologist says she just needs to wait it out.
Hi Rosie14 having subcut injections and happy to report feet are MUCH better. Using flexitol cream at least twice a day and it's really helped phew! Hope you're better too x
Hi, my second intravenous dose of herceptin (2/12) triggered severe migraines - something I hadn't had for over 15 years. The migraines are bad, severe head and eye pain, disturbed vision, vomiting, light sensitivity and last for weeks.
My oncologist has increased the steroid and anti sickness dosage and prescribed sumatriptan, all of which has taken the edge off, but only a little. I don't know how I can cope with this for another 10 months. Has anyone else suffered with this problem?
The skin on my knuckles all came off but my poor feet are awful. The skin is coming off in sheets kinda peeling off all over. It's hideous!
Hi, I've had a change in my eyesight since Chemo but it might also be my age and working on VDU all day. I would let the doctor know they might be able to prescribe something for the dryness. Best wishes Snapper
Hi ladies just wondered if anyone had experienced eye problems with herceptin especially dry sometimes gritty thanks Judi
I've only had three herceptin but the runny nose is dreadful, I have terrible sores up my nose which keep drying and then nose bleeds. Called the chemo unit who told me to use vaseline which is helping. Such a long time to be on but if they are working then it's gotta be done, I thought they have you in the hospital if the temperature is high and a cough also. Hope you start to feel better soon and take care. Snapper x